Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
MontgomeryEaston

Tobacco Use During Accutane Course

OK fuck this. I am quitting. I was curious with if smoking can cause acne. In my experience I think it does. I had good skin before I smoked then I developed acne.

I am a social smoker, smoke 5 a week. Sometimes more sometimes less but never more then 10.

For me I can smoke for a week then not smoke for a week then smoke for a week again.

From now on I quit.

Edited by Spot The Difference

Share this post


Link to post
Share on other sites

I'm about to go on Accutane... I smoke cigarettes (socially.. not alot) and weed.

Suddenly... I don't want to go on Accutane.. I like doing those things.

Share this post


Link to post
Share on other sites
Hey, I'm new to the site! (But, sadly, not new to acne)

If anyone's curious, here's my acne timeline

15 - initial breakouts, controlled with doxycycline and benzoyl peroxide/cleanser regimen. Acne disappears for a year.

- I start smoking.

16 - brief (2-3 month) recurrence, then remission for the subsequent year (mostly perfect skin, seriously)

- I'm still smoking

17 - the cysts!! awful six-month period of inflammatory acne...

- Smoking yet

... which brings me here! I went to the dermatologist today, who immediately prescribed me accutane. That's nice and all, but I'm not so keen on giving up my habit.

So my question is, does accutance increase the risks smokers already face? Note, my question is not whether smoking has any bearing on accutane's effectiveness. It's if the rates of lung cancer, etc. are increased when on isotretinoin. Information dug up online is conflicting, but there has been at least one study where people given high doses of Vitamin A showed a higher incidence of lung cancer. How much like Vitamin A is isotretinoin?

Oh, and please no preachy posts about how terrible smoking is for me. It's pretty obvious, I'd just like to know just how much accutance factors into it. My derm didn't take the question seriously. thanks!

... Here is my advice...Accutane is a great drug as long as you take very low doses only 1 time a day(the medical journal recommends 3 times a day which is to much for your body that is how problems start).As soon as your lips start to get very dry and all your are not producing any more oil on your face and back it is time to stop.Keep what you do not take for in case it comes back in a year or so.Please do not tan or take vitamins that contain vitamin A.

Most everyone i know who has ever taken Accutane usually is good in 1-2 months top!

Good luck and do not be scared,just know that Accutane is a serious drug that is not to be taken lightly but will work miracles if it is used properly....ALSO TAKE WITH MEAL!

Share this post


Link to post
Share on other sites
One thing that will be impacted is the healing up after a an initial breakout or a cyst rupture. Smoking can impede healing of wounds due to decreased blood flow to the area. Just something that you maybe didn't think about...it doesn't directly relate to lung cancer, but it could make any scaring you may have much worse.

You are taking way to much in my opinion.I would take 40 milligram every other day until you feel your lips dry out and then quit! 80 is Way TO MUCH for a female!

Share this post


Link to post
Share on other sites
Okay, I begin my accutane course tomorrow. I'm going to try and limit my smoking (I'd say "quit" but best not get ahead of myself) Anyone able to show me anything suggesting adverse results from smoking/accutane combination? To have proof would really help me stop

Thanks

I have never heard anything about smoking,so just cut down as much as you can if it concerns you? Just think about NOT taking things that effect your liver like Tylenol,Vitamin A ect...

Share this post


Link to post
Share on other sites
hey whats up im 19 years old its my second month on tane i was a smoker i smoked cigarettes alot my first month on tane...couldnt tell if it was bad cause i was on my IB i still have IBs but i dno i have no clue i quit couple weeks ago i am going to stop for the whole time im on tane. i was a very heavy smoker until i started coughing blood and load of mucus, bad breathe, smell like shit, girls dont like it so everything added up and i decided for now just to put it down i have my whole life to smoke a damn cigarette why start now let me enjoy my youth, and it is proven that smoking does mess with you sex life so yup good luck my condolences

If your skin is oily I would try a SULPHER SOAP.There is no way I could use any oil based products on my skin.

Share this post


Link to post
Share on other sites

This is news to me! I hadn't heard that smoking while taking Isotretinoin could increase a person's chances of getting cancer. I know that there was no information like this provided in any of the material I received with the medication.

... Here is my advice...Accutane is a great drug as long as you take very low doses only 1 time a day(the medical journal recommends 3 times a day which is to much for your body that is how problems start).As soon as your lips start to get very dry and all your are not producing any more oil on your face and back it is time to stop.Keep what you do not take for in case it comes back in a year or so.Please do not tan or take vitamins that contain vitamin A.

Most everyone i know who has ever taken Accutane usually is good in 1-2 months top!

Good luck and do not be scared,just know that Accutane is a serious drug that is not to be taken lightly but will work miracles if it is used properly....ALSO TAKE WITH MEAL!

Share this post


Link to post
Share on other sites
This is news to me! I hadn't heard that smoking while taking Isotretinoin could increase a person's chances of getting cancer. I know that there was no information like this provided in any of the material I received with the medication.

... Here is my advice...Accutane is a great drug as long as you take very low doses only 1 time a day(the medical journal recommends 3 times a day which is to much for your body that is how problems start).As soon as your lips start to get very dry and all your are not producing any more oil on your face and back it is time to stop.Keep what you do not take for in case it comes back in a year or so.Please do not tan or take vitamins that contain vitamin A.

Most everyone i know who has ever taken Accutane usually is good in 1-2 months top!

Good luck and do not be scared,just know that Accutane is a serious drug that is not to be taken lightly but will work miracles if it is used properly....ALSO TAKE WITH MEAL!

I agree with this depending on the severity of acne the individual is experiencing. I'm not sure that this theory of taking Isotretinoin for just a couple of months would work for those with severe acne. However, I suffered from moderate acne and was on Claravis (40mg once a day) for a little over 6 weeks and I can vouch for this theory you've suggested.

About two months ago, my side effects forced me to stop taking the medication after just 44 days. I have been free of any pimples since my initial breakout finished (about 4 weeks into the course) and even after being off the Claravis my skin continues to improve. The dryness went away a couple of weeks after I took that last pill and my skin has regained a normal production of oil.

p.s. I smoked about 15-20 cigarettes everyday while I was taking Isotretinoin. Not that I'm proud of it, just sayin'.

Another thing you have to realize is even if your are not taking it anymore it can last up to 2 years before your body(your sebaceous gland) starts producing oil again.For me it lasts for about a year or so and then i will take do the low dose method again.You MUST always remember to take it on a full stomach,the fat in the food allows the medicine to really work.

This method I use has allowed me to get the results I want with out any side effects or hurting my body and my liver.A low dose works just as well as a body killing high dose.More is not better when it comes to Accutane.

All Accutane problems arise when high doses are given 2 and 3 times a day....

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×